Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Des Moines, IA

August 8, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2012, 4:16 PM CDT for 4 counties in Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 4:16 PM CDT (21:16 UTC)
Expired
Aug 8, 2012, 4:45 PM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 2:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS53 KDMX 082116
SVRDMX
IAC099-125-153-181-082145-
/O.NEW.KDMX.SV.W.0156.120808T2116Z-120808T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN POLK COUNTY IN CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BONDURANT
  TO BONDURANT TO CARLISLE TO INDIANOLA...AND MOVING EAST AT 35 MPH.

  NUMEROUS WIND GUSTS OF 60 TO 70 MPH WINDS HAVE BEEN RECEIVED WITH  
  THESE. STORMS.  THIS WARNING IS TO THE IMMEDIATE EAST OF THE DES   
  MOINES AREA.


* LOCATIONS IMPACTED INCLUDE...
  PRAIRIE CITY...COLFAX...PLEASANTVILLE...MONROE...MITCHELLVILLE...
  VALERIA...RUNNELLS...HARTFORD...ACKWORTH...MINGO...SWAN...
  SANDYVILLE...BAXTER AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 144 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4186 9299 4168 9306 4156 9305 4133 9323
      4131 9365 4153 9345 4168 9346 4185 9340
TIME...MOT...LOC 2116Z 266DEG 32KT 4182 9334 4168 9340
          4154 9339 4133 9357
WIND...HAIL 70MPH 1.00IN

$$
3 follow-up statements
880 
WWUS53 KDMX 082124
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT WED AUG 8 2012

IAC153-082134-
/O.CAN.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
POLK IA-
424 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4169 9306 4156 9305 4133 9323 4133 9354
      4150 9336 4148 9334 4149 9333 4167 9334
      4185 9330 4186 9299
TIME...MOT...LOC 2124Z 266DEG 32KT 4182 9324 4168 9330
          4151 9327 4133 9344

$$

IAC099-125-181-082145-
/O.CON.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
WARREN IA-MARION IA-JASPER IA-
424 PM CDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JASPER...NORTHWESTERN MARION AND NORTHEASTERN WARREN COUNTIES UNTIL
445 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLFAX TO 5
MILES EAST OF BONDURANT TO 8 MILES SOUTHWEST OF PRAIRIE CITY TO
INDIANOLA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRAIRIE CITY...COLFAX...PLEASANTVILLE...MONROE...SWAN...
  SANDYVILLE...BAXTER AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4169 9306 4156 9305 4133 9323 4133 9354
      4150 9336 4148 9334 4149 9333 4167 9334
      4185 9330 4186 9299
TIME...MOT...LOC 2124Z 266DEG 32KT 4182 9324 4168 9330
          4151 9327 4133 9344
WIND...HAIL 70MPH 1.00IN

$$
901 
WWUS53 KDMX 082134
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT WED AUG 8 2012

IAC181-082144-
/O.CAN.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
WARREN IA-
434 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.  ADDITIONAL THUNDERSTORMS WILL MOVE IN BUT ARE EXPECTED 
TO BE BELOW SEVERE LIMITS.

LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
      4133 9333 4139 9333 4152 9324 4169 9318
      4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
          4153 9318 4133 9332

$$

IAC099-125-082145-
/O.CON.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
MARION IA-JASPER IA-
434 PM CDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JASPER
AND NORTHWESTERN MARION COUNTIES UNTIL 445 PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEWTON TO
COLFAX TO PRAIRIE CITY TO 6 MILES SOUTHWEST OF PLEASANTVILLE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONROE AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
      4133 9333 4139 9333 4152 9324 4169 9318
      4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
          4153 9318 4133 9332
WIND...HAIL 60MPH 1.00IN

$$
541 
WWUS53 KDMX 082146
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT WED AUG 8 2012

IAC099-125-082156-
/O.EXP.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
MARION IA-JASPER IA-
446 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER AND
NORTHWESTERN MARION COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
      4133 9333 4139 9333 4152 9324 4169 9318
      4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
          4153 9318 4133 9332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 3:20 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT WED AUG 8 2012

.SHORT TERM /TONIGHT/...
WELL ADVERTISED SHORTWAVE PUSHING SOUTH ALONG UPPER LEVEL RIDGE HAS
ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN
PORTION OF THE CWA. FORCING WITH WAVE WILL CONTINUE THROUGHOUT THE
OVERNIGHT...THOUGH ANTICIPATE THE PUSH TO REMAIN EASTWARD...MORE IN
LINE WITH UPPER LEVEL FLOW. IN ADDITION...SECONDARY PUSH OF
DEVELOPMENT CURRENTLY LOCATED IN EASTERN SD WILL DIG SE AS WELL.
HAVE THEREFORE TRENDED HIGHEST POPS THROUGHOUT THE OVERNIGHT FARTHER
EAST AND NORTH....WITH PRECIPITATION ENDING QUICKLY BEHIND SYSTEM.
OVERNIGHT TEMPERATURES TRICKY WITH ONGOING PRECIPITATION AND CLOUD
COVER...BUT HAVE KEPT TEMPERATURES IN LINE WITH GOING FORECAST.
COULD SEE AREAS OF FOG IN THE MORNING WITH LOW LEVEL MOISTURE...BUT
NOT ENOUGH CONFIDENCE WITH WINDS LOOKING TO REMAIN UP AND CLOUD
COVER TO INCLUDE MENTION ATTM.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
MODERATELY ACTIVE NORTHWEST FLOW PATTERN WILL PRODUCE A COUPLE OF
CHANCES FOR SCATTERED PRECIPITATION INTO NEXT WEEK...WITHOUT A LOT
OF HEAT. SHORT WAVE AND VORTICITY CENTER PRODUCING CURRENT
PRECIPITATION SHOULD MOSTLY EXIT SOUTHEASTERN PORTIONS OF FORECAST
AREA BY THURSDAY MORNING. SECOND STRONG UPPER CIRCULATION CENTER OR
CLOSED LOW WILL DROP SOUTH FROM THE MINNESOTA ARROWHEAD THURSDAY
MORNING TO SOUTHERN LAKE MICHIGAN BY THURSDAY MIDNIGHT. FORCING FROM
THIS FEATURE MAY BRUSH THE MASON CITY AND WATERLOO AREAS THURSDAY
AFTERNOON...BUT STRONG LOW-LEVEL COLD AND DRY ADVECTION DOES NOT
FAVOR MUCH DEVELOPMENT OF CONVECTION. SO ONLY LOW PROBABILITIES FOR
MEASURABLE PRECIPITATION OVER THE EASTERN FORECAST AREA THURSDAY.
FAIRLY STRONG LOW-LEVEL COOL FLOW WILL ALSO HOLD DOWN TEMPERATURES
IN THE 70S FOR MUCH OF THE DAY. BREEZY CONDITIONS SHOULD KEEP
TEMPERATURES FROM DROPPING TOO MUCH THU NIGHT...BUT IDEAL CONDITIONS
WITH LIGHT WINDS TO SEE SOME 40S AGAIN NORTH AND EAST OF DES MOINES
BY SAT MORNING.

ANOTHER WEAK SYSTEM FROM THE DAKOTAS WILL BRING IN PRECIPITATION
CHANCES AGAIN SATURDAY NIGHT AND SUNDAY. TIME AVAILABLE FOR MOISTURE
RETURN WILL BE LIMITED WITH THE SYSTEM...SO MOSTLY LIGHTER RAINFALL
AMOUNTS ARE ANTICIPATED. MOST OF THE RAIN SHOULD MOVE SOUTHEAST BY
SUNDAY NOON. 12Z GFS MODEL SOLUTION FOR THIS FEATURE APPEARS TO
OVERDEVELOP THE SURFACE LOW...SLOWING AND OVERINTENSIFYING THE
SYSTEM IN GENERAL...SO IT WAS LARGELY DISCOUNTED FOR DETAILS. A
BREAK IN THE WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. BY
WEDNESDAY...IT LOOKS LIKE ANOTHER SYSTEM WILL APPROACH FROM THE
WEST-NORTHWEST. TIMING ON IT IS STILL IN QUESTION...BUT IT LOOKS
LIKE A STRONGER SURFACE SYSTEM IS LIKELY IN THE EARLY WEDNESDAY TO
THURSDAY TIME FRAME...ALONG WITH STRONGER THUNDERSTORM POTENTIAL.

&&

.AVIATION...08/18Z
SHORTWAVE CONTINUES TO PUSH SE ACROSS IA...BRINGING A LINE OF
THUNDERSTORMS. ANTICIPATE THIS TO AFFECT KFOD...AND KDSM.
HOWEVER...HAVE LITTLE CONFIDENCE IN TS REACHING FAR ENOUGH NORTH TO
AFFECT KMCW/KALO AND PERSISTING TO AFFECT KOTM. HAVE MENTIONED VCSH
HOWEVER AT THESE LOCATIONS AND COULD SEE SOME VCTS. IF A STORM DOES
AFFECT A SITE COULD SEE PERIODS OF MVFR AND IFR CEILINGS AND
VISIBILITIES. BUT AGAIN...WITH SCATTERED NATURE OF STORMS DO NOT
HAVE HIGH CONFIDENCE. BEHIND SYSTEM...WINDS WILL SHIFT TO THE NORTH.
COULD SEE FG OR BR AT SITES IN THE MORNING...BUT DOES LOOK LIKE
WINDS WILL STAY UP HELPING TO LIMIT THAT POTENTIAL EXCEPT AT KOTM
WHERE HAVE TRENDED VISIBILITIES DOWN TOWARDS 12Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...DONAVON
AVIATION...AWB
Hazardous weather outlook, Aug 8, 3:28 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT WED AUG 8 2012

IAZ004>007-015>017-023>028-033>039-049-050-062-075-086-097-092030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
MAHASKA-WAPELLO-DAVIS-
328 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN
ISOLATED SEVERE STORM MAY OCCUR WITH WINDS AND HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE FORECAST MAINLY EAST OF INTERSTATE 35
ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST
SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW DURING THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ044>048-057>061-070>074-081>085-092>096-092030-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-
MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
328 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THUNDERSTORMS
MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE FORECAST EAST OF INTERSTATE 35 ON THURSDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT.
THE THREAT FOR SEVERE WEATHER IS LOW DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

AWB

In the hours before

Local storm report, Aug 8, 3:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     WEST DES MOINES         41.57N 93.75W
08/08/2012  E60 MPH          POLK               IA   TRAINED SPOTTER

            AT INTERSECTION OF 68TH AND DOUGLAS...NUMEROUS 2 INCH
            DIAMETER LIMBS DOWN WITH WINDS ESTIMATED IN EXCESS OF 60
            MPH.

&&

KJ
Local storm report, Aug 8, 4:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     SSW CLIVE               41.60N 93.77W
08/08/2012  E65 MPH          POLK               IA   TRAINED SPOTTER

&&

CCOGIL
Local storm report, Aug 8, 4:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND GST     1 NNW DES MOINES        41.59N 93.63W
08/08/2012  E65 MPH          POLK               IA   BROADCAST MEDIA

            AT KCCI STUDIO

&&

CCOGIL
Special weather statement, Aug 8, 4:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT WED AUG 8 2012

IAZ048-059-060-072-073-082315-
STORY-DALLAS-POLK-MADISON-WARREN-
INCLUDING THE CITIES OF...AMES...ADEL...DES MOINES...WINTERSET...
INDIANOLA
407 PM CDT WED AUG 8 2012

...RAPID RAINFALL COULD LEAD TO LOCALIZED AREAS OF URBAN FLOODING...

STORMS WITH HEAVY RAINFALL WILL PUSH EASTWARD ACROSS CENTRAL
IOWA. RAINFALL RATES COULD BE AS HIGH AS ONE INCH IN AN HOUR.
RAPID AND INTENSE RAINFALL COULD LEAD TO LOCALIZED AREAS OF
FLOODING...ESPECIALLY IN URBAN AREAS. STORMS WILL PUSH THROUGH
QUICKLY...PROLONGED RAINFALL IS NOT EXPECTED. USE EXTREME CAUTION
WHILE DRIVING...ESPECIALLY WITH CITIES. TURN AROUND. DO NOT DROWN.
Local storm report, Aug 8, 4:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             URBANDALE               41.64N 93.74W
08/08/2012  M1.00 INCH       POLK               IA   TRAINED SPOTTER

&&

DEROY
Local storm report, Aug 8, 4:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     2 E URBANDALE           41.64N 93.71W
08/08/2012  E70 MPH          POLK               IA   AMATEUR RADIO

            WIND ACCOMPANIED BY QUARTER HAIL

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:45 PM CDTSevere Thunderstorm WarningDMXAdair, Cass45 min
Aug 8, 2:00 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene45 min
Aug 8, 2:37 PM CDTSevere Thunderstorm WarningDMXGreene53 min
Aug 8, 3:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie43 min
Aug 8, 3:09 PM CDTSevere Thunderstorm WarningDMXAdair, Madison51 min
Aug 8, 3:30 PM CDTSevere Thunderstorm WarningDMXBoone, Story30 min
Aug 8, 3:54 PM CDTSevere Thunderstorm WarningDMXDallas, Polk38 min
Aug 8, 4:45 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago36 min
Aug 8, 4:48 PM CDTSevere Thunderstorm WarningDMXWorth27 min
Aug 8, 6:05 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin25 min
Aug 8, 6:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.